Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What should I try next
Aug 7, 2002

My name Joe and I've been on Zerit&Epivir for 6yrs and the new test to see if the meds are working shows that Zerit is only working 4percent in my body.I've been HIV for 10yrs.What would your recomend for me.I havn't tried no other medications. Thank You Joe form Astoria NY

Response from Dr. Boyle

I'm not sure what working 4% means, but I presume you're failing your current regimen and that means you're likely to have resistance to Epivir (184V) and Zerit (NAMs). This means trouble, since these mutations may compromise the nucleoside analogue (NA) "backbone" significantly. If your genotype shows significant NA resistance, I would consider a protease inhibitor (my pick = Kaletra) with a non-nucleoside (my pick = Sustiva/Stocrin) and 1-2 NAs that the virus is most sensitive to. This regimen should work well if taken correctly and with excellent adherence. If your genotype is not that bad regarding NA resistance and you haven't been on any other NAs in the past, you might be able to get away with Kaletra or Sustiva/Stocrin with 2 NAs, and I would discuss the resistance testing results with your doctor and get his/her opinion on where to go from here.



Previous
T20 and needles
Next
Combivir and Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement